Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 39, NWS Albuquerque, NM

June 6, 2014Colfax County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2014, 12:54 PM MDT for Colfax County, New Mexico. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2014, 12:54 PM MDT (18:54 UTC)
Expired
Jun 6, 2014, 2:00 PM MDT
In force
66 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Colfax County, NM

The radar

The Pueblo radar (KPUX), 219 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2014-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2014-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-361 J/kg
Mixed-layer LCL
2807 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WUUS55 KABQ 061854
SVRABQ
NMC007-062000-
/O.NEW.KABQ.SV.W.0039.140606T1854Z-140606T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1254 PM MDT FRI JUN 6 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 200 PM MDT

* AT 1248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. 
  THIS STORM WAS LOCATED NEAR CIMARRON...OR ABOUT 20 MILES NORTHWEST
  OF SPRINGER...AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL COLFAX COUNTY...INCLUDING HIGHWAY 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

&&

LAT...LON 3679 10465 3634 10466 3636 10486 3644 10497
      3657 10500
TIME...MOT...LOC 1854Z 276DEG 9KT 3651 10488

$$
3 follow-up statements
338 
WWUS55 KABQ 061918
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
118 PM MDT FRI JUN 6 2014

NMC007-062000-
/O.CON.KABQ.SV.W.0039.000000T0000Z-140606T2000Z/
COLFAX NM-
118 PM MDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR CENTRAL COLFAX COUNTY...

AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED OVER CENTRAL COLFAX COUNTY...OR ABOUT
17 MILES NORTHWEST OF SPRINGER...MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL COLFAX COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO 1.5 INCHES IN DIAMETER...OR THE SIZE OF PING PONG 
BALLS...HAS BEEN REPORTED IN CIMARRON WITH THIS STORM. 
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO 
PROTECT LIFE AND PROPERTY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3643 10482 3648 10489 3657 10490 3668 10465
      3640 10466
TIME...MOT...LOC 1917Z 276DEG 9KT 3653 10481

$$
903 
WWUS55 KABQ 061946
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
146 PM MDT FRI JUN 6 2014

NMC007-062000-
/O.CON.KABQ.SV.W.0039.000000T0000Z-140606T2000Z/
COLFAX NM-
146 PM MDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR CENTRAL COLFAX COUNTY...

AT 142 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED OVER CENTRAL
COLFAX COUNTY...OR ABOUT 14 MILES NORTHWEST OF SPRINGER...MOVING EAST
AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL COLFAX COUNTY...
  MAXWELL NATIONAL WILDLIFE REFUGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3650 10481 3658 10481 3665 10465 3646 10466
TIME...MOT...LOC 1946Z 276DEG 9KT 3653 10472

$$
405 
WWUS55 KABQ 062000
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
200 PM MDT FRI JUN 6 2014

NMC007-062010-
/O.EXP.KABQ.SV.W.0039.000000T0000Z-140606T2000Z/
COLFAX NM-
200 PM MDT FRI JUN 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLFAX COUNTY HAS
EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3650 10481 3658 10481 3665 10465 3646 10466
TIME...MOT...LOC 2000Z 276DEG 9KT 3653 10468

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:45 AM MDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 6, 11:45 AM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1145 AM MDT FRI JUN 6 2014

.AVIATION...
18Z TAF CYCLE
MVFR CIG ACROSS NE AND EC NM WILL BURN OFF PRETTY QUICKLY THROUGH
1930Z. STORMS FIRING UP OVER THE NORTH CENTRAL MTNS WILL PROGRESS
EASTWARD TODAY. STORMS APPEAR TO BE HIT AND MISS BUT THE POTENTIAL
EXISTS FOR DIRECT IMPACTS AT LVS/TCC AND ROW. WIND WOULD PROBABLY
BE THE BIGGEST IMPACT BUT SOME CELLS WILL BE SEVERE. LARGE HAIL
AND SHORT DURATION MVFR CIGS WILL BE POSSIBLE AS THE STORMS PASS.
VFR CONDITIONS AT THE OTHER TERMINAL SITES. GAP WIND IS NOT
EXPECTED TO BE AS STRONG TONIGHT AS OBSERVED LAST NIGHT BUT THIS
WILL BE DEPENDENT ON TS/SH COVERAGE TO THE EAST OF THE CNTRL MTNS.
FIGURE AT LEAST BREEZY AT TIMES WITH GUSTS TO 25-30 KT FOR A FEW
HRS. SAF AND ABQ WOULD BE IMPACTED. BEST CHANCE FOR MVFR CIGS
LATER TONIGHT WOULD BE FOUND ACROSS THE NE CORNER DUE TO A BACK
DOOR COLD FRONTAL SURGE. FAR SE AREAS ALSO HAVE SOME MVFR POTENTIAL
DUE TO RETURN LOW LEVEL MOISTURE FROM THE GULF.

50

&&

.PREV DISCUSSION...341 AM MDT FRI JUN 6 2014...
.SYNOPSIS...
HIGH PRESSURE ALOFT CONTINUES TO DRIFT FARTHER TO THE SOUTHEAST
OF NEW MEXICO WHILE A BACK DOOR FRONT HAS USHERED IN SOME MOISTURE
TO THE EASTERN HALF OF THE STATE. MUCH OF EASTERN NEW MEXICO WILL
OBSERVE UNSTABLE CONDITIONS IN ADDITION TO THE INCREASE IN
MOISTURE...AND THIS WILL LEAD TO THE DEVELOPMENT OF STRONG TO
SEVERE STORMS THIS AFTERNOON AND INTO THE EVENING. WARM AND DRY
CONDITIONS WILL CARRY ON IN THE CENTRAL TO WESTERN PORTIONS OF THE
STATE. ANOTHER BACK DOOR FRONT WILL RECHARGE THE MOISTURE IN
EASTERN NEW MEXICO LATE SATURDAY INTO SATURDAY NIGHT WITH
ADDITIONAL STRONG TO SEVERE STORMS POSSIBLE IN EASTERN NEW
MEXICO...ESPECIALLY IN NORTHEASTERN PARTS OF THE STATE. A WEAK
DISTURBANCE ALOFT WILL THEN TRACK OVER NEW MEXICO ON SUNDAY WITH
MORE SHOWERS AND STORMS BREAKING OUT...PRIMARILY IN EASTERN PARTS
OF THE STATE.

&&

.DISCUSSION...
STORMS STILL GOING EARLY THIS MORNING AS OF 330 AM MDT AS A MID
TROPOSPHERIC UNDULATION TO THE LEE OF THE MOUNTAINS IGNITED SOME
ELEVATED STORMS NEAR AND NORTH OF THE FRONTAL BOUNDARY.
SUPERCELLULAR STRUCTURE HAS BEEN OBSERVED WITH A COUPLE OF
SPLITTING SAN MIGUEL STORMS...AND WILL BE A NEAR TERM CONCERN
THROUGH THE SUNRISE AS THESE STORMS PROPAGATE TOWARD THE TX
BORDER. MOISTURE HAS SLOSHED INTO THE MIDDLE TO UPPER RIO GRANDE
VALLEY OF NM...AND A SHARP DRYLINE HAS BEEN OBSERVED WITH KABQ
REPORTING A 50 F DEWPOINT VERSUS THE 30 F DEWPOINT ON THE WEST
SIDE OF THE CITY AT KAEG. MOISTURE WILL MIX BACK TO THE LEE OF THE
CENTRAL MOUNTAIN CHAIN BY AFTERNOON...BUT MUCH OF THE EAST WILL
SUSTAIN SUFFICIENT BOUNDARY LAYER MOISTURE ALONG WITH IMPRESSIVE
INSTABILITY AND CAPE. ANY STORMS EAST OF THE MOUNTAINS WILL HAVE
POTENTIAL TO TURN STRONG TO SEVERE...BUT HIGHEST RIBBON OF 3000+
J/KG CAPE AND LI'S OF -6 C OR LOWER WILL BE FOUND IN THE
NORTHEASTERN QUADRANT AGAIN TODAY. THIS IS ALSO WHERE THE BEST
BULK SHEAR WILL BE FOUND...LARGELY A BY-PRODUCT OF MORE
SOUTHEASTERLY SURFACE WINDS THAT ARE EXPECTED TO PRECEDE THE NEXT
FRONTAL SURGE INTO TOMORROW. NAM12 HAS SOME HIGH 0-3 KM HELICITY
VALUES IN THE NORTHEAST LATER TODAY...AND THIS COULD ALSO INCREASE
TORNADO THREAT ONCE CELLS INITIATE.

A NOCTURNAL SURGE OF MOISTURE TO THE WEST AND SOUTH IS EXPECTED
WITH ANY CONVECTIVE COLD POOLS BEING THE PRIMARY DRIVER RATHER
THAN SYNOPTIC PROCESSES. ANOTHER EAST WIND WITH MERCURIAL DEWPOINT
TRENDS IS ALSO EXPECTED AGAIN INTO ABQ TONIGHT. AS SURFACE HIGH
PRESSURE INCREASES IN THE CENTRAL PLAINS OF THE NATION...A
REINFORCING BACK DOOR FRONT WILL MAKES ITS WAY TOWARD NE NM
SATURDAY. ONCE AGAIN MUCH OF THE EAST WILL BE UNDER THREAT FOR
STRONG TO SEVERE CELLS...BUT ESPECIALLY IN THE NORTHEAST.

STORMS WILL HAVE ANOTHER GO ON SUNDAY...BUT WITH ADDITIONAL AID
FROM A PASSING SHORT WAVE TROUGH THAT WILL GIVE ANOTHER COMPONENT
OF LIFT AND INSTABILITY. LOOK FOR ANOTHER ROUND OF STRONG TO
SEVERE CELLS IN THE EAST...BUT A FEW GARDEN VARIETY CELLS MAY ALSO
DEVELOP WEST OF THE CENTRAL MOUNTAIN CHAIN. TEMPERATURES WILL KEEP
A STEADY TREND OF COOLING BY JUST A COUPLE OF DEGREES TODAY
THROUGH SUNDAY WITH THE NORTHEAST FALLING A FEW TICKS BELOW
AVERAGE.

CONVECTIVE POTENTIAL DECREASES BY MONDAY AND INTO THE REMAINDER OF
NEXT WEEK. POPS WERE REDUCED SOME...AND MAY NEED TO BE TRIMMED
MORE IN SUBSEQUENT SHIFTS. THE FEATURE OF INTEREST WILL BE A DOME
OF HIGH PRESSURE SETTING UP OVER THE MEXICAN MAINLAND TO OUR
SOUTH. THE ECMWF MODEL DOES INDICATE SOME MOISTURE WILL BE
AVAILABLE FOR RECYCLING...BUT COVERAGE WOULD LIKELY REMAIN QUITE
SPARSE AND ISOLATED. IT WILL LIKELY BE THURSDAY AND FRIDAY BEFORE
THE NEXT BEST CATALYST FOR STORMS ARRIVES IN THE FORM OF ANOTHER
BACK DOOR FRONT.

52

&&

.FIRE WEATHER...
IT IS THE TALE OF TWO HALVES ACROSS THE FORECAST AREA.  THE DRY HALF
AND THE MOIST HALF...WITH A VARIABLE DRYLINE BOUNDARY FLUCTUATING
BETWEEN THE MESA WEST OF THE RIO GRANDE AND THE CENTRAL MOUNTAINS
EAST OF THE RIO GRANDE.  THE POSITION OF THIS BOUNDARY WILL BE THE
KEY TO THE SPECIFIC LOCATIONS MOST UNDER THREAT FOR DRY LIGHTNING
AND ERRATIC GUSTY WINDS DUE TO ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. WITH MOISTURE SURGES
PUSHING THROUGH THE NORTHEAST HIGHLANDS AND EASTERN PLAINS WE HAVE A
COMFORTABLE CERTAINTY THE HIGHER HUMIDITIES WILL BRING LOWER MAXIMUM
TEMPERATURES AND ATMOSPHERIC STABILITY WILL CAUSE A REDUCTION IN
CRITICAL FIRE WEATHER CONDITIONS.  HOWEVER...WITH THE CAVEAT THAT
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS POTENTIAL WILL BE
HEIGHTENED FOR A DRY LIGHTNING THREAT ESPECIALLY ACROSS THE EAST
SLOPES OF THE CENTRAL AND NORTHERN MOUNTAINS.

TODAY AND TOMORROW...TO THE WEST OF A LINE STRETCHING ROUGHLY FROM
CHAMA TO SANTA FE TO ROSWELL...MINIMUM RH VALUES ARE IN THE SINGLE
DIGITS AND MAXIMUM TEMPERATURES REMAIN ABOVE CLIMATE NORMALS.  THUS
CONDITIONS FOR RAPID FIRE GROWTH ARE MORE CONDUCIVE...AS
SUBSTANTIATED BY ABOVE NORMAL SUPER HAINES VALUES...MAX MIXING
HEIGHTS EXCEEDING 20 KFT...EXTREMELY LARGE VENTILATION RATES AND
ATMOSPHERIC THERMAL INSTABILITY.  IT IS THE INTERFACE BETWEEN THE
ALONG THE DRYLINE BOUNDARY FROM CHAMA TO SANTA FE AND SOUTHEAST
THROUGH THE NORTHERN AND CENTRAL MOUNTAINS THAT IS OF MOST CONCERN
SINCE THIS WHERE DRY LIGHTNING IS MOST PROBABLE.

SUNDAY AND MONDAY THE THREAT SHIFTS FARTHER WEST AS THE LOW LEVEL
MOISTURE SURGES PUSHES WEST WITH A BACKDOOR COLD FRONT...SETTING UP
A DRY LINE FROM CHAMA SOUTH THROUGH ALBUQUERQUE BEFORE RETREATING
EAST TOWARDS THE NORTHERN AND CENTRAL MOUNTAINS MONDAY AND FURTHER
EAST INTO THE EASTERN PLAINS TUESDAY.  WILL HAVE TO MONITOR CLOSELY
ISOLATED THUNDERSTORMS AND DRY LIGHTNING ACTIVITY ACROSS THE SAN
JUAN...JEMEZ...SANDIA AND MANZANO MOUNTAINS ON SUNDAY.

DRY WESTERLY WINDS DEVELOP ON WEDNESDAY AND THURSDAY THAT EXTENDS  A
DRYING TREND ACROSS WESTERN AND CENTRAL PORTIONS OF THE FORECAST
AREAS WITH SOME AFTERNOON BREEZES. THE DRYLINE SHOULD REMAIN ACROSS
THE EASTERN PLAINS ROUGHLY ON A LINE FROM RATON TO SANTA ROSA THEN
SOUTHEAST INTO LEA COUNTY DURING THIS PERIOD.

01

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 6, 5:18 AM MDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 AM MDT FRI JUN 6 2014

NMZ501>540-071200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
518 AM MDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED IN EASTERN NEW MEXICO
THIS AFTERNOON AND THIS EVENING...ESPECIALLY WITHIN NORTHEASTERN
PARTS OF THE STATE. DAMAGING WINDS FROM THUNDERSTORMS AND LARGE
HAIL WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO OVER THE
WEEKEND...ESPECIALLY IN NORTHEASTERN NEW MEXICO. DAMAGING WINDS
FROM THUNDERSTORMS AND LARGE HAIL WILL AGAIN BE THE PRIMARY
THREATS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WITHIN EASTERN NEW MEXICO SHOULD BE ALERT AND READY TO
REPORT ANY STRONG TO SEVERE WINDS OR HAIL TO THE ALBUQUERQUE
NATIONAL WEATHER SERVICE. YOU CAN SUBMIT YOUR REPORT AT
1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. YOU CAN ALSO
SUBMIT STORM REPORTS AND PHOTOS ONTO OUR FACEBOOK PAGE OR VIA
TWITTER USING THE HASHTAG N M W X.

52

In the hours before

Special weather statement, Jun 6, 12:40 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1240 PM MDT FRI JUN 6 2014

NMZ515-527-528-061930-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON
RIDGE/JOHNSON MESA-
1240 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH 130
PM MDT...

AT 1236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PHILMONT SCOUT RANCH...OR ABOUT 23 MILES
NORTHWEST OF SPRINGER...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...CIMARRON...MAXWELL AND MAXWELL
NATIONAL WILDLIFE REFUGE.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 422 AND 430...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3672 10494 3686 10472 3652 10448 3645 10465
      3643 10498 3655 10508
TIME...MOT...LOC 1840Z 240DEG 25KT 3651 10494

SHY
Local storm report, Jun 6, 12:50 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1250 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             CIMARRON                36.51N 104.91W
06/06/2014  M0.88 INCH       COLFAX             NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1400972

CML
Local storm report, Jun 6, 12:51 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1251 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     HAIL             CIMARRON                36.51N 104.91W
06/06/2014  M1.50 INCH       COLFAX             NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1400973

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:14 PM MDTSpecial Weather StatementABQUnion31 min
Jun 5, 6:35 PM MDTSevere Thunderstorm WarningABQUnion55 min
Jun 5, 7:27 PM MDTSevere Thunderstorm WarningABQUnion20 min
Jun 5, 8:12 PM MDTSpecial Weather StatementABQGuadalupe33 min
Jun 5, 8:14 PM MDTSpecial Weather StatementABQColfax31 min
Jun 5, 8:17 PM MDTSevere Thunderstorm WarningABQColfax, Union58 min
Jun 5, 8:27 PM MDTSpecial Weather StatementABQUnion33 min
Jun 5, 8:36 PM MDTAreal Flood AdvisoryABQUnion114 min
Jun 5, 8:40 PM MDTSpecial Weather StatementABQSan Miguel35 min
Jun 6, 12:50 AM MDTSevere Thunderstorm WarningABQSan Miguel40 min
Jun 6, 1:29 AM MDTSevere Thunderstorm WarningABQSan Miguel46 min
Jun 6, 2:13 AM MDTSevere Thunderstorm WarningABQSan Miguel47 min
Jun 6, 12:40 PM MDTSpecial Weather StatementABQColfax50 min
Jun 6, 1:50 PM MDTSevere Thunderstorm WarningABQColfax40 min
Jun 6, 1:59 PM MDTSpecial Weather StatementABQColfax46 min
Jun 6, 2:25 PM MDTSpecial Weather StatementABQMora50 min
Jun 6, 2:28 PM MDTSevere Thunderstorm WarningABQColfax47 min
Jun 6, 2:31 PM MDTSpecial Weather StatementABQColfax29 min
Jun 6, 2:40 PM MDTSevere Thunderstorm WarningABQGuadalupe, Lincoln, Torrance50 min
Jun 6, 2:54 PM MDTSevere Thunderstorm WarningABQColfax66 min
Jun 6, 2:57 PM MDTSevere Thunderstorm WarningABQMora48 min
Jun 6, 3:16 PM MDTSevere Thunderstorm WarningABQColfax44 min
Jun 6, 3:25 PM MDTSpecial Weather StatementABQ50 min
Jun 6, 3:28 PM MDTAreal Flood AdvisoryABQColfax2 hr
Jun 6, 3:31 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, San Miguel119 min
Jun 6, 3:36 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Lincoln, Torrance114 min
Jun 6, 3:42 PM MDTSpecial Weather StatementABQMora33 min
Jun 6, 3:46 PM MDTSpecial Weather StatementABQDe Baca44 min
Jun 6, 4:01 PM MDTSevere Thunderstorm WarningABQColfax, Union44 min
Jun 6, 4:08 PM MDTSevere Thunderstorm WarningABQColfax, Mora52 min
Jun 6, 4:14 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt46 min
Jun 6, 4:18 PM MDTSpecial Weather StatementABQDe Baca42 min
Jun 6, 4:22 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Lincoln38 min
Jun 6, 4:32 PM MDTSevere Thunderstorm WarningABQColfax43 min
Jun 6, 4:38 PM MDTTornado WarningABQColfax, Union37 min
Jun 6, 4:43 PM MDTSevere Thunderstorm WarningABQQuay47 min
Jun 6, 4:47 PM MDTSpecial Weather StatementABQHarding43 min
Jun 6, 4:51 PM MDTSpecial Weather StatementABQHarding39 min
Jun 6, 4:56 PM MDTTornado WarningABQHarding, Mora34 min
Jun 6, 5:00 PM MDTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt60 min
Jun 6, 5:01 PM MDTSpecial Weather StatementABQSan Miguel44 min
Jun 6, 5:02 PM MDTSevere Thunderstorm WarningABQDe Baca, Quay, Roosevelt43 min
Jun 6, 5:03 PM MDTAreal Flood AdvisoryABQCurry, De Baca, Quay, Roosevelt, San Miguel117 min
Jun 6, 5:06 PM MDTAreal Flood AdvisoryABQDe Baca, Lincoln, Quay114 min
Jun 6, 5:06 PM MDTSpecial Weather StatementABQ39 min
Jun 6, 5:09 PM MDTTornado WarningABQCurry36 min
Jun 6, 5:11 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, Quay, San Miguel, Union2 hr
Jun 6, 5:12 PM MDTTornado WarningABQHarding, Quay, Union33 min
Jun 6, 5:14 PM MDTSevere Thunderstorm WarningABQHarding, Quay46 min
Jun 6, 5:16 PM MDTSevere Thunderstorm WarningABQHarding, Union39 min
Jun 6, 5:22 PM MDTSevere Thunderstorm WarningABQColfax, Union23 min
Jun 6, 5:27 PM MDTSevere Thunderstorm WarningABQHarding, Mora, Union27 min
Jun 6, 5:35 PM MDTTornado WarningABQHarding, Quay, Union40 min
Jun 6, 5:37 PM MDTTornado WarningABQHarding38 min
Jun 6, 5:40 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt50 min
Jun 6, 5:41 PM MDTSevere Thunderstorm WarningABQDe Baca34 min
Jun 6, 5:42 PM MDTTornado WarningABQCurry33 min
Jun 6, 5:47 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel118 min
Jun 6, 5:50 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt55 min
Jun 6, 5:55 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt50 min
Jun 6, 5:58 PM MDTTornado WarningABQCurry, Roosevelt32 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.